Aa
Aa
A
A
A
Close
Avatar universal

oral symptoms

It is suspected that I have acid reflux disease.  I was prescribed 20mg omerpazole, twice per day.  A week later, I developed an extreme sore throat, swollen tongue which has a numb sensation, fire red gums, red throat with blisters on the upper palate.  This lasted 2 weeks and during this time, I was prescribed amoxicillin with the thought that I had a bacterial infection.  The symptoms began to subside, I resumed the omerprazole and the swollen tongue, red gums came back with a vengeance. Does this sound like an allergic reaction?  Could I be experiencing chemical burn from acid reflux.  I am desperate!  Could this be caused by taking the omerprazole with food instead of an empty stomach?
3 Responses
Sort by: Helpful Oldest Newest
611999 tn?1298758291
I would say its the drug since it all started with the omerpazole.
Helpful - 0
Avatar universal
thanks;  I spoke to the pharmacist and she said that allergic reactions are rare, but possible.  The doc changed the script to previcid and wants to be alerted right away if the same symptoms come back.
Helpful - 0
Avatar universal
Like all drugs, PPIs can have side-effects. Talk to your doc about this. Changing the brand of PPI may help because they're not all alike no matter what the docs say.
Helpful - 0
Have an Answer?

You are reading content posted in the Gastroenterology Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem